Trying to go off Effexor gradually

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sad & Angry
Regular Member


Date Joined Dec 2005
Total Posts : 211
   Posted 9/4/2007 4:21 PM (GMT -7)   
Since my last epidsode with depression, now I feel much better and I want to lower my dosage. I am on, 150 mg, but when I lower it, I start getting a headache. And the Dr. I have is so crazy that I can't talk to her. If I tell her I want to reduce, she will tll me to stop taking them and then I will have all the side effects. She told me to stop once and I had severe withdrawals, and I am wondering if I reduce if it will happen again.
 
Anyone who has experienced it?
 
~*~*~*~*~*~*~*~*~*~*
 
Sad & Angry
 
Life..... isn't it amazing.....
 
 
 
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/4/2007 6:15 PM (GMT -7)   

Hi There,

I am sorry your Doc doesn't listen to you.  I am sure someone here has experience with weaning off Effexor and will be along soon.   I would think that cutting down slowly would decrease your symptoms.

Take care and keep posting.


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 9/5/2007 1:22 AM (GMT -7)   
Hi Sad and Angry,

I take 150mg effexor and when I get to the time of reducing it, my doc says its a gradual thing. If I were you, see if you can reduce to 100mg first for a week, then to 75mg. If you do get some headaches or other side effects from the reduction, they shouldnt last once your body gets used to the new dose as effexor has a pretty short half life.
Slow reduction is the easiest option to take as it has less side effects. This is usually the case with most anti depressants.

Take care

Victoria x

Xx Sometimes we all have to go a little crazy just to stay sane xX


Sad & Angry
Regular Member


Date Joined Dec 2005
Total Posts : 211
   Posted 9/5/2007 4:34 PM (GMT -7)   
Hallo Victoria... nice to hear from you....

O.kay.... then I will do that... and probably ask the pharmacist to give me in small dosage such as 37.5 mg tablets.

Victoria how long were you on Effexor and then reduced it? As I have been on it only for 9 months! And since I feel better I want to reduce it. So that if I have to go on it, I could......
 
~*~*~*~*~*~*~*~*~*~*
 
Sad & Angry
 
Life..... isn't it amazing.....
 
 
 
 
 


ozfm
Regular Member


Date Joined Sep 2006
Total Posts : 213
   Posted 9/6/2007 2:57 PM (GMT -7)   

Hi Sad & Angry

I am currently weaning off Effexor - and I have to tell you, it is a very slow process!!

I'm sorry you don't have a good doctor who listens to you, Effexor is one of the hardest anti-depressants to go off, you cannot just stop.

The way I'm doing it, under my GP and psychiatrist's supervision, is by decreasing my dosage by 37.5mg at a time.  Which means a monthly script (annoying - but that's some stupid rule that makes no sense if you ask me).  I am doing it very, very slowly to make sure that at each stage I am coping ok and that my side-effects aren't too dramatic (which tends to happen with me unfortunately).  When I feel ready, I reduce to the next level.  At the moment I'm staying on the level I'm at because I have an awful lot of stuff happening and it's not a good time for me to risk there being a problem with my meds - IOnc'm coping well, so I don't want to risk it :-)

Once I'm past this stuff that's happening, I will reduce another 37.5mg and so on, until I'm off them.  For me, I don't care if it takes over 12 months - I just want to do it carefully and reduce my risk of setbacks.

If you can't talk to your doc - or she won't go along with this as an idea, can you see someone else who will help you wean off safely?

I wish you well.

Cheers

Deb


They say life is a bowl of cherries........... we just have to learn how to spit out the pips!


Sad & Angry
Regular Member


Date Joined Dec 2005
Total Posts : 211
   Posted 9/7/2007 5:15 PM (GMT -7)   

Thank you Deb for that advise. I wish I had taken my dose in 37.5 mg this time when I got it, as the pharmacy gives in 75mgs per month. I don't want to reduce 75mg at a time. So I will have to remember and tell them next time then.

Thank you all for your advise... and for your support

 


 
~*~*~*~*~*~*~*~*~*~*
 
Sad & Angry
 
Life..... isn't it amazing.....
 
 
 
 
 


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 9/8/2007 1:42 AM (GMT -7)   
Hi sad and angry,

I have been on effexor for a year. I was on 225mg for a while and then reduced to 150mg. I didnt notice any side effects from the reduce. I have just swapped over from effexor to effexor xr which is the slow release capsule as i was experiencing increased tiredness so they thought switching to the modified release would help me. In about 6 months I will start to reduce, first to 100mg, then 75mg and then finally to 37.5mg.

Good luck x

Victoria x

Xx Sometimes we all have to go a little crazy just to stay sane xX

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:31 AM (GMT -7)
There are a total of 2,734,624 posts in 301,227 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
308 Guest(s), 14 Registered Member(s) are currently online.  Details
JayMot, Psilociraptor, Butterflake, JNF, Paul's Brother, Tickled6, pmm73, blksteeda, Ed Ski, Traveler, pitmom, Momtogigiandquinn, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer